Dr. Borghaei on Immune-Related Adverse Events in Lung Cancer

Partner | Cancer Centers | <b>Fox Chase</b>

Hossein Borghaei, DO, MS, discusses immune-related adverse events in patients with lung cancer who received immunotherapy/chemotherapy combinations.

Hossein Borghaei, DO, MS, chief, Division of Thoracic Medical Oncology, director, Lung Cancer Risk Assessment, professor, Department of Hematology/Oncology, co-director, Immune Monitoring Facility, Lung Cancer and Mesothelioma TRDG member, and Gloria and Edmund M. Dunn Chair in Thoracic Oncology, Fox Chase Cancer Center, discusses immune-related adverse events (AEs) in patients with lung cancer who received immunotherapy/chemotherapy combinations.

The rates of immune-related AEs, including pneumonitis and colitis, do not appear significantly higher; however, Borghaei still recommends paying close attention to the side effect profile of each patient.

In KEYNOTE-189, patients received a chemotherapy backbone of carboplatin/pemetrexed with pembrolizumab (Keytruda). The regimen was associated with higher rates of renal disfunction. That is something physicians need to be aware of as they closely monitor their patients. If there is a change in renal function, Borghaei urges the patient be investigated to ensure they receive appropriate care.